Alert archive / Mississippi / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 39, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 6, 2019, 6:40 PM CDT for Monroe County, Mississippi. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2019, 6:40 PM CDT (23:40 UTC)
- Expired
- Apr 6, 2019, 7:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 22 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 160 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 545 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
531
WUUS54 KMEG 062340
SVRMEG
MSC095-070030-
/O.NEW.KMEG.SV.W.0039.190406T2340Z-190407T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
640 PM CDT Sat Apr 6 2019
The National Weather Service in Memphis has issued a
* Severe Thunderstorm Warning for...
Southern Monroe County in northeastern Mississippi...
* Until 730 PM CDT.
* At 639 PM CDT, a severe thunderstorm was located near Pala Alto, or
near West Point, moving northeast at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Aberdeen, Prairie, Gattman, Binford, East Aberdeen, New Hamilton,
Muldon, Greenwood Springs, Wise Gap, Athens and Strong.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This is a DANGEROUS SITUATION. This storm has had a history of
producing damaging winds across central Mississippi. SEEK SHELTER
NOW inside a sturdy structure and stay away from windows!
&&
LAT...LON 3367 8849 3368 8872 3381 8872 3395 8822
3375 8825 3374 8833 3372 8833 3368 8837
3369 8839 3367 8842 3367 8846 3365 8851
TIME...MOT...LOC 2339Z 226DEG 45KT 3366 8872
HAIL...<.75IN
WIND...60MPH
$$2 follow-up statements
100
WWUS54 KMEG 070007
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
707 PM CDT Sat Apr 6 2019
MSC095-070030-
/O.CON.KMEG.SV.W.0039.000000T0000Z-190407T0030Z/
Monroe MS-
707 PM CDT Sat Apr 6 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHERN MONROE COUNTY...
At 707 PM CDT, a severe thunderstorm was located near Aberdeen,
moving northeast at 45 mph.
HAZARD...55 to 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Aberdeen, Gattman, Binford, East Aberdeen, New Hamilton, Greenwood
Springs, Wise Gap and Athens.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3367 8853 3382 8868 3395 8822 3375 8825
3374 8833 3372 8833 3368 8837 3369 8839
3367 8842 3367 8846 3365 8851 3367 8849
TIME...MOT...LOC 0007Z 242DEG 41KT 3380 8845
HAIL...<.75IN
WIND...60MPH
$$268
WWUS54 KMEG 070018
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
718 PM CDT Sat Apr 6 2019
MSC095-070030-
/O.CON.KMEG.SV.W.0039.000000T0000Z-190407T0030Z/
Monroe MS-
718 PM CDT Sat Apr 6 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHEASTERN MONROE COUNTY...
At 717 PM CDT, a severe thunderstorm was located 9 miles northwest of
Bedford, or 10 miles southeast of Amory, moving northeast at 50 mph.
HAZARD...50 to 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Gattman, Wise Gap, Athens and Greenwood Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3380 8848 3387 8852 3395 8822 3375 8825
3374 8833 3372 8833 3370 8835 3371 8839
TIME...MOT...LOC 0017Z 226DEG 45KT 3390 8833
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 6:22 PM CDT, 18 minutes earlier.
Area forecast discussion, Apr 6, 6:22 PM CDT, 18 minutes before
Area Forecast Discussion National Weather Service Memphis TN 622 PM CDT Sat Apr 6 2019 .UPDATE... Updated for the 00Z Aviation Discussion && .PREV DISCUSSION... /issued 248 PM CDT Sat Apr 6 2019/ SHORT TERM...(Tonight through Monday)... Warm front continues to churn north this afternoon in response to shortwave rotating into the Central Plains. A lot of CAPE in the soup south of the front. Convection surging northeast with the front will move across the forecast area. Severe weather potential is highlighted generally south of I-40, specifically in north Mississippi along the best instability. Current thinking is a thunderstorm complex may form across the warm front near the Ark/LA/Miss and trek across the forecast area with damaging winds the main threat. Our messaging has been consistent along these lines. There remains some uncertainty about the prolonged robustness of the complex with uncertainty in the strength of the LLJ and with the instability relaxing later this evening. Sunday is less obvious in terms of pin-pointing where the most convection will occur. Enough instability seems likely across the forecast area with little synoptic scale forcing. Expect Thunderstorms to be diurnally driven. More robust shortwave moves toward the Gulf Coast late Sunday/Monday. Abundant moisture will provide fuel for showers and thunderstorms through Monday, then tapering. Belles LONG TERM...(Tuesday through Saturday)... Progressive train of shortwaves through the period. A strong storm system continues to show up in the models on Thursday into early Friday. The ECMWF is more bullish with precipitation across our region than the GFS. Also, there are indications of an occluding storm by the time the surface cold front reaches the area. Given the robust nature of this storm and for early April there may be a severe risk which will become more clear in later forecasts. Another shortwave comes into the picture day 7/8. There are differences in the nature of how this system evolves across our area in terms of temperatures and any severe potential. Regardless, all models bring rainfall back into the area late day 7. Belles && .AVIATION... 00Z TAF cycle Showers and thunderstorms have begun to move into the forecast area and will continue through the evening hours. Clouds will continue to lower this evening with periods of IFR/MVFR ceilings overnight. More showers and thunderstorms are expected to move into the forecast area early Sunday morning and continue into the afternoon hours. Winds will be mainly from the south at 5 to 10 knots tonight then increase to 10 to 15 knots with higher gusts by Sunday morning. ARS && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Apr 6, 2:50 PM CDT, 3 hours 50 minutes before
Hazardous Weather Outlook...correction National Weather Service Memphis TN 250 PM CDT Sat Apr 6 2019 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-071230- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 250 PM CDT Sat Apr 6 2019 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight A few strong to severe storms are forecast tonight, especially south of I-40. The greatest risk is across north Mississippi and adjacent portions of Arkansas with damaging winds the main threat. .DAYS TWO THROUGH SEVEN...Sunday through Friday An active weather pattern will set up Sunday through Monday. A few strong to severe thunderstorms will be possible during this time period. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required at times from Saturday evening through Monday.
In the hours before
Special weather statement, Apr 6, 5:33 PM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Memphis TN
533 PM CDT Sat Apr 6 2019
MSZ012-013-020>022-062300-
Lafayette MS-Tallahatchie MS-Panola MS-Calhoun MS-Yalobusha MS-
533 PM CDT Sat Apr 6 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 600 PM CDT
FOR...
Southwestern Lafayette County in northwestern Mississippi...
Northeastern Tallahatchie County in northwestern Mississippi...
Southern Panola County in northwestern Mississippi...
Northwestern Calhoun County in northeastern Mississippi...
Yalobusha County in northwestern Mississippi...
At 533 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Coffeeville, or 12
miles south of Water Valley, moving northeast at 20 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in southwestern Lafayette...northeastern Tallahatchie...
southern Panola...northwestern Calhoun and Yalobusha Counties should
monitor this storm closely.
LAT...LON 3390 8978 3410 9014 3427 9013 3429 9017
3441 9019 3415 8940 3386 8950
TIME...MOT...LOC 2233Z 249DEG 17KT 3398 8969Special weather statement, Apr 6, 5:48 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Memphis TN
548 PM CDT Sat Apr 6 2019
MSZ008-012-062315-
Panola MS-Tate MS-
548 PM CDT Sat Apr 6 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 615 PM CDT
FOR...
Panola County in northwestern Mississippi...
Southern Tate County in northwestern Mississippi...
At 548 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Pleasant Grove, or
7 miles northwest of Batesville, moving north at 30 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in Panola and southern Tate Counties should monitor this storm
closely.
LAT...LON 3419 9013 3427 9013 3427 9015 3460 9021
3459 8972 3419 8972
TIME...MOT...LOC 2248Z 194DEG 27KT 3438 9005The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 4:29 AM CDT | Dense Fog Advisory | MEG | Alcorn, Benton, Prentiss, Tippah, Tishomingo | 4 hr |
| Apr 6, 5:33 PM CDT | Special Weather Statement | MEG | Yalobusha | 27 min |
| Apr 6, 5:48 PM CDT | Special Weather Statement | MEG | Panola | 27 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.